Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 270, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 11, 2022, 3:33 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2022, 3:33 PM PDT (22:33 UTC)
- Expired
- Sep 11, 2022, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 116 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766
WGUS55 KVEF 112233
FFWVEF
CAC071-120145-
/O.NEW.KVEF.FF.W.0270.220911T2233Z-220912T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
333 PM PDT Sun Sep 11 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern San Bernardino County in southern California...
* Until 645 PM PDT.
* At 333 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Yucca Valley, Joshua Tree and Morongo Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3419 11645 3414 11630 3410 11626 3408 11626
3408 11644 3403 11647 3403 11662 3410 11660
3414 11647
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
VEF2 follow-up statements
921
WGUS75 KVEF 112359
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
459 PM PDT Sun Sep 11 2022
CAC071-120145-
/O.CON.KVEF.FF.W.0270.000000T0000Z-220912T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
459 PM PDT Sun Sep 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT THIS
EVENING FOR SOUTHWESTERN SAN BERNARDINO COUNTY...
At 459 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Yucca Valley, Joshua Tree and Morongo Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3419 11645 3414 11630 3410 11626 3408 11626
3408 11644 3403 11647 3403 11662 3410 11660
3414 11647
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
VEF246
WGUS75 KVEF 120140
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
640 PM PDT Sun Sep 11 2022
CAC071-120150-
/O.EXP.KVEF.FF.W.0270.000000T0000Z-220912T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
640 PM PDT Sun Sep 11 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM PDT THIS EVENING FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3419 11645 3414 11630 3410 11626 3408 11626
3408 11644 3403 11647 3403 11662 3410 11660
3414 11647
$$
VEFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:55 PM PDT, 38 minutes earlier.
Area forecast discussion, Sep 11, 2:55 PM PDT, 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 255 PM PDT Sun Sep 11 2022 .SYNOPSIS...Isolated to scattered thunderstorms will persist through this evening, and then the heavy rain threat will likely ramp up tonight through Tuesday as the remnant circulation of Kay moves inland. Southwest flow should finally bring a drying trend late in the week. && .SHORT TERM...through Monday night. Early afternoon satellite loop showed thunderstorms beginning to develop over San Bernardino and Inyo counties, with shallower cumulus elsewhere. Surface obs showed temperatures running several degrees warmer than yesterday at most stations thanks to the reduced cloud cover, and dewpoints several degrees lower than yesterday. As anticipated, this morning's sounding showed lower precipitable water than yesterday, so the flash flood threat is reduced (but not zero) today. The remnant mid level circulation of Kay was near 30N 120W at noon, and will track slowly northeast across the Desert Southwest Monday and Monday night. Isolated thunderstorms will persist through this evening, and then active weather starts to crank up tonight. A vort lobe and moisture push ahead of the remnant circulation will cause thunderstorms to break out overnight in the lower Colorado River Valley and track north to Clark County by morning. These will likely be moving too quickly to cause significant hydro problems. In the afternoon, the plentiful moisture will combine with some sun, differential heating boundaries left over from the morning storms, and orographics to fuel scattered thunderstorms. Again, spotty heavy rain may occur, but there doesn't appear to be a widespread risk of flooding. Storms should settle down somewhat after sunset. .LONG TERM...Tuesday through Saturday. Very active period likely to stretch into Tuesday as remains of Kay and additional jet dynamics come into play over the area. Heavy rain remains the primary concern, and a Flood Watch has been issued for Esmeralda, Nye, and Lincoln counties Tuesday and Tuesday night. Some storm chances will continue Wednesday into Thursday as a drier southwest flow gradually scours moisture out of eastern Nevada by Friday and Saturday. As we transition into that drier southwest flow look for stronger afternoon breezes and temperatures returning back to seasonal normals by the weekend. && .AVIATION...For Harry Reid...Light east-southeasterly winds will continue for the next few hours before shifting to the southwest around sunset. Around 11/12Z Monday, winds are expected to shift to the southeast with 15-20 knot gusts likely. Additionally, showers and thunderstorms will begin to move into the vicinity of the airport around this time. These showers will likely move into the terminal area between 12Z and 16Z. As showers move over the terminal area and the Las Vegas Valley early tomorrow morning, they will likely be accompanied by variable gusty winds. For the rest of southern Nevada, northwest Arizona and southeast California...KVGT and KHND are expected to follow similar trends to KLAS, with east-southeasterly winds through the afternoon becoming more diurnal overnight. Showers and thunderstorms will begin to move into the Las Vegas Valley around 11/12Z with winds picking up and swinging to the southeast at that time. The most likely time for precipitation to impact the terminal areas is between 12Z and 16Z. KBIH will continue to favor a more southerly direction with 15-20 knot gusts possible through the evening before becoming light and variable early tomorrow morning. Breezy easterly winds with 20-25 knot gusts will continue into the evening hours at KDAG. After sunset winds will shift back to the west with gusts dropping off. Vicinity thunderstorms will be possible this afternoon but are expected to dissipate by sunset. Winds at the Colorado River Valley sites will tend to favor a more southerly direction with showers and thunderstorms moving into the vicinity and potentially over the terminal areas beginning around 09Z. Variable gusty winds will likely impact the terminal areas as these showers and thunderstorms move through. By 15Z showers and thunderstorms should have cleared the Colorado River Valley with winds becoming light and variable. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Pierce AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 11, 10:12 AM PDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1012 AM PDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 8 E PANAMINT SPRINGS 36.35N 117.33W
09/10/2022 INYO CA PARK/FOREST SRVC
CALTRANS AND THE NPS REPORTS THAT STATE
ROUTE 190 IS CLOSED FROM STOVEPIPE WELLS TO
STATE ROUTE 136 DUE TO FLOODING, DEBRIS, AND
ROAD DAMAGE NEAR MILE MARKER 64.
0450 PM FLASH FLOOD 23 SW DEATH VALLEY JUNC 36.12N 116.75W
09/10/2022 INYO CA PARK/FOREST SRVC
BADWATER ROAD IS CLOSED AT THE STATE ROUTE
190 JUNCTION DUE TO DAMAGE FROM FLOODING AND
DEBRIS BETWEEN MILEPOSTS 10 AND 16.
&&
MSLocal storm report, Sep 11, 1:15 PM PDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
115 PM PDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM FLASH FLOOD CALIENTE 37.61N 114.51W
09/10/2022 LINCOLN NV EMERGENCY MNGR
LINCOLN COUNTY EMERGENCY MANAGER REPORTS
FLASH FLOODING IN CALIENTE WITH WATER
FLOWING THROUGH BUSINESSES.
0218 PM FLASH FLOOD OLANCHA 36.28N 118.01W
09/10/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS PARTIAL
LANE FLOODING BY THE LONE PINE FILM MUSEUM.
0257 PM FLASH FLOOD 8 E PANAMINT SPRINGS 36.35N 117.33W
09/10/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS DEBRIS ON
STATE ROUTE 190 BY MILE MARKER 63.
0350 PM FLASH FLOOD 10 NE BIG PINE 37.27N 118.15W
09/10/2022 INYO CA LAW ENFORCEMENT
CHP REPORTS FLASH FLOODING AT STATE ROUTE
168 AT THE NARROWS.
0420 PM FLASH FLOOD 8 E PANAMINT SPRINGS 36.35N 117.33W
09/10/2022 INYO CA PARK/FOREST SRVC
CALTRANS AND THE NPS REPORTS THAT STATE
ROUTE 190 IS CLOSED FROM STOVEPIPE WELLS TO
STATE ROUTE 136 DUE TO FLOODING, DEBRIS, AND
ROAD DAMAGE NEAR MILE MARKER 64.
0443 PM FLASH FLOOD 10 SSE FURNACE CREEK 36.31N 116.82W
09/10/2022 INYO CA PARK/FOREST SRVC
NATIONAL PARK SERVICE IN DEATH VALLEY
REPORTS BADWATER ROAD HAS DEBRIS AND FLOWING
WATER GOING OVER IT. BADWATER ROAD WILL
CLOSE AT STATE ROUTE 190.
0450 PM FLASH FLOOD 23 SW DEATH VALLEY JUNC 36.12N 116.75W
09/10/2022 INYO CA PARK/FOREST SRVC
BADWATER ROAD IS CLOSED AT THE STATE ROUTE
190 JUNCTION DUE TO DAMAGE FROM FLOODING AND
DEBRIS BETWEEN MILEPOSTS 10 AND 16.
0456 PM FLASH FLOOD 2 S LONE PINE 36.58N 118.06W
09/10/2022 INYO CA LAW ENFORCEMENT
CHP REPORTS A MOTORCYCLE STUCK IN MUD ON
STATE ROUTE 136. STATE ROUTE 136 WILL BE
CLOSED AT THE HIGHWAY 395 JUNCTION.
0501 PM FLASH FLOOD 11 ENE PANAMINT SPRINGS 36.40N 117.28W
09/10/2022 INYO CA LAW ENFORCEMENT
CHP REPORTS FLOODING AT TOWNE PASS IN DEATH
VALLEY WITH MULTIPLE VEHICLES STOPPED ALONG
HIGHWAY 190.
0520 PM FLASH FLOOD 1 WSW ROUND VALLEY 37.41N 118.61W
09/10/2022 INYO CA LAW ENFORCEMENT
CHP REPORTS FLASH FLOODING ON PINE CREEK
ROAD AT MONTANA ROAD. UPDATED DETAILS
RECEIVED AT 1807 MENTIONED BOULDERS AND
DEBRIS OVER THE ROADWAY WITH STRANDED
CAMPERS.
0320 PM FLASH FLOOD 8 SSE MEADVIEW 35.89N 114.03W
09/10/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIAL REPORTS A MUD SLIDE
ON DIAMOND BAR ROAD. DIAMOND BAR ROAD IS
CLOSED FROM PIERCE FERRY ROAD TO MILE MARKER
4.
0450 PM FLASH FLOOD 9 NE DOLAN SPRINGS 35.70N 114.17W
09/10/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIAL REPORTED FLASH
FLOODING OVER PIERCE FERRY. ROAD IS CLOSED
FROM MILE MARKER 4 TO STOCKTON HILL ROAD.
TIME CONFIRMED BY WEBCAM.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:22 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Sep 10, 6:14 PM PDT | Flash Flood Warning | VEF | Inyo | 46 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.